Health knowledge made personal
Join this community!
› Share page:

sudden increase of alzheimers syptoms


Posted by Michael B. Facebook

can anybody tell me why?
 
Answers (3)
Sort by: Newest first | Oldest first

Hello,

Some forms of Alzheimer's progress in a "step-down fashion." Things will go along fine for awhile, then their symptoms will increase as though they had taken a step down.

Other forms of Alzheimer's continue in a slow progressive way. Sometimes it just depends on what has caused their Alzheimer's Symptoms.

Plus, there can be many other things that will hasten new symptoms. If someone with Alzheimer's is hospitalized, that often causes a decline in cognition. And if they are given any type of anesthesia, it can cause also cause a sudden increase in symptoms or decline in their well-being.

 No one is sure why, but I saw this with my own Mom when she was hospitalized.

 Sandy

http://free-alzheimers-support.com

Michael, I just recognized your photo from another post in the Aging & Senior Health Community, so I wanted to check in after my reply to that post last week and be sure that your grandmother got checked out and is stable/better.

Mom-n-Me is correct that vascular dementia is associated with a stair step progression, while Alzheimer's disease is usually a slowly progressive disease. 

However, any sudden onset/worsening is worrisome to me for delirium which is a medical emergency.  That's why I always recommend immediate evaluation in anyone who exhibits a sudden change in cognitive function.

Good luck!

Hi Michael,

 

i fully agree with Alvin - for a sudden change it may be a delirium, which would require medical attention. older adults (especially older women) can have a delirium from a urinary tract infection (UTI), so it might be worthwhile checking that out too.

 

all the best! 

NOTICE: The information provided on this site is not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on Wellsphere. If you have a medical emergency, call your doctor or 911 immediately.
Post an answer
Write a comment: